MAUDE Adverse Event Report: CORDIS CORPORATION SABER RX7MM4CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER RX7MM4CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 51007004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: a 7mm x 4cm x 155cm saber rx percutaneous transluminal angioplasty (pta) balloon catheter was inflated for post-dilation of a stent; however, there was leakage noted from the balloon catheter.The balloon did not maintain pressure during the inflation because it ruptured with a maximum inflation pressure of six atmospheres (atm).There was no reported patient injury.The intended procedure was endovascular therapy (evt).The target lesion was the external iliac artery (eia).The lesion had moderate calcification, no vessel tortuosity and 100% of stenosis.The device was used for a chronic total occlusion (total occlusion >3 months).The saber was replaced with a new unknown 6mm balloon catheter and the procedure was completed.The device was stored per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prep normally and maintained negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The catheter was not ever in an acute bend.The plunger was depressed into the inflation device when trying to inflate the balloon.The balloon was not kinked while being used.A non-cordis contrast media with a 1:1 saline contrast ratio was used in the procedure.A non-cordis inflation device was used successfully with other devices.The balloon catheter was removed easily intact in one piece from the patient.Other additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded due to infectious diseases.A product history record (phr) review of lot 82168866 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported events.The device was used for post-stent dilation, stent struts can easily damage balloon material if caution is not met when attempting to cross inside the stent and upon inflation.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
A 7mm x 4cm x 155cm saber rx percutaneous transluminal angioplasty (pta) balloon catheter was inflated for post-dilation of a stent however there was leakage noted from the balloon catheter.The balloon did not maintain pressure during the inflation because it ruptured with a maximum inflation pressure of 6 atmospheres (atm).Therefore, the balloon catheter was removed easily intact in one piece from the patient and was replaced with a new unknown 6mm balloon catheter and the procedure was completed.There was no reported patient injury.The intended procedure was endovascular therapy (evt).The target lesion was the external iliac artery (eia).The lesion had moderate calcification, no vessel tortuosity and 100% of stenosis.The device was used for a chronic total occlusion (total occlusion >3 months).The device was stored per the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prep normally and maintained negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The catheter was not ever in an acute bend.The plunger was depressed into the indeflation device when trying to inflate the balloon.The balloon was not kinked while being used.A non-cordis contrast media with a 1:1 saline contrast ratio was used in the procedure.A non-cordis inflation device was also used in the procedure.The same indeflation device was used successfully with other devices.Other additional procedural details were requested but are unknown.The device will not be returned for analysis since it was discarded due to infectious diseases.

Brand Name
SABER RX7MM4CM155
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9843516
Report Number9616099-2020-03568
Device Sequence Number765042
Product Code LIT
UDI-Device Identifier20705032081808
UDI-Public20705032081808
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number51007004L
Device Catalogue Number51007004L
Device Lot Number82168866
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1